Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

152 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Should I worry about heart enlargement ?

i have normal blood pressure but my heart always palpitating should i worry about heart enlargement ? my heartbeat rate is usually 89-109
Mon, 14 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
  User's Response
's  Response
We all get palpitaions. Anxiety can cause them, it can cause a rapid pulse rate too. How old are you? Are you an anxious person? If you feel in any way ill you should talk to a doctor and have a reliable check on your blood pressure. Palpitations and a rapid pulse will not normally give rise to an enlarged heart. It is more likely to be caused by hypertension. Occasionally it's due to a tight exit valve (the aortic valve), and very rarely it is caused by an inherited disease of heart muscle. If you have high blood pressure, this means that your heart has to work harder to push blood round your body. To cope with this extra effort, your heart muscles become thicker and stiffer, which can make the heart become enlarged. An enlarged heart will not pump as well as it should, and this can cause you problems.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am a 53 yo female worried about having a heart attack. I have at times had pain in my ribs on my right side that travels towards my spine. Usually, Advil or Bayer aspirin helps the discomfort. For the past week, this mid back pain seems to be coming through to the upper center abdomen. I had taken several 500 mg bayer aspirin over a couple day period so I don t know if I just irritated my stomach or if this is heart related. I have no shortess of breath, dizziness or sweating. I was taking Metroprolol (25 mg 2x daily) and also had Lisinoprol added (one 5mg daily) as I had a echocardiogram which showed a slight enlargement on the left side of my heart. My total cholesterol is high at 250, my HDL is good at 63. My doctor hasn t put me on medication - trying to get it down by diet (I am overweight). While I feel some discomfort in my chest, am I worrying needlessly? I know an echocardiogram doesn t show blocked arteries but, could it be assumed after watching the blood flow to/from the heart that there could be blockages? Should I rest easier knowing that I ve just had the echo and my dr didn t seem needlessly concerned?

doctor1 MD

I have two prosthetic heart valves aortic and mitral, and my X-ray shows cardomegaly (enlarged heart) with unfolded aorta . I have been on medication for 16 years since the surgery (when I also suffered a stroke ) is this anything I should be seriously worried about? My GP tells me not to worry. I am 67, don t drink or smoke, and although I eat a healthy diet my mobility is limited, although not severely.

doctor1 MD

Just masturbated and had my heart pounding hard, went to the doctor 2 weeks ago and said I had high BP and went again te day after that visit and my BP normalized and they did an echo and ekg. I was born with a congenital heart disease and had a switch of the great arterial vessels performed on me at two months. They recently found I had a bi atrial enlargement and now I am worried masturbating will cause a heart attack. Should I be worried? I assume the Bi atrial enlargement is due to the high BP which was due to my excessive binge drinking. I have stopped drinking though and am just concerned about my heart. Any information is helpful, thank you!!

Recent questions on  Hypertension

doctor1 MD

I am on 3 15mg tabs. of morphine a day, & a 30mg that is er. at bed. I want to taper off of them, but do not have a lg. quantity left. My pain mgmt. dr. lost his license, & it will be I don t know how long before I can get a new one, & I want to make my supply last that I have left.

doctor1 MD

Hi I have a BP monitor at home . Right now my reading is 130/86. I have a Bicuspic valve. Today I have been put on a low dose of BP medication after my clinic measured my BP at 151/113. This was taken immediately on arrival at the clinic after walking from the car park and a rather stressfull car journey. Am I right to be concerned about the starting medication on this evidence? .. I have recently had my personel BP monitor calybrated ..AGE 50 thank you

doctor1 MD

My father has multiple myeloma. he s on his third month of the BiRD treatment right now with Revlmid, biaxin and dexamethazone. his BP has been low this week and tonight has dropped to 101/53. he s weak and can t keep his eyes open and has sever leg cramps. He s been fairly active since on the treatment since this particular regimen can cause blood clots. He s coherent and not dizzy at all. we can t get him to drink much, but we are thinking maybe the low bp is due to dehydration. we can t get ahold of his doctor or nurse right now. should we worry? is there anything we can do to make it come up?

doctor1 MD

My mother is not feeling well, woke up 3:00am with shakes, couple hours later, vomiting and diahrea...feeling very week...BP 30 min ago 95/54, just moments ago, 101/45...has been able to keep down some soup, couple crackers, diet 7up...my first worry is her BP...?

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...